MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number G55714
Medical Device Problem Codes Partial Blockage (1065); Obstruction of Flow (2423)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the drainage catheters of two fuhrman pleural/pneumopericardial drainage sets (unknown rpn) clotted and did not evacuate the air leaks in newborn patients on unknown dates.Both incidents occurred with two newer physicians, and additional education is being provided to them.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the events and patient outcomes has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3- occupation: neonatal program manager g4- pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 14may2024, it was reported that the pigtail was placed in the pleural space and the atrium stopped bubbling.Sometime following placement, the physician decided the pneumothorax was still present and decided to pull the catheter out to examine it.Upon inspection, the clinician noticed that the sideports were clogged with blood.The device was then replaced with a standard 8fr chest tube and the pneumothorax resolved.The complaint device was in place from (b)(6) 2024 15:08 to (b)(6) 2024 13:06.
 
Additional Manufacturer Narrative
Additional information: b2, b3, b5, product identifier, d1, d4, d6a, d6b, d9, h3.Correction: b1, h1, h6 - annex e & f.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: h6 (annex e) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6 - annex a.Investigation ¿ evaluation.It was reported that the drainage catheters of two fuhrman pleural/pneumopericardial drainage sets clotted and did not evacuate the air leaks in newborn patients on unknown dates.Both incidents occurred with two newer physicians, and additional education is being provided to them.It was reported that the pigtail was placed in the pleural space and the atrium stopped bubbling.Sometime following placement, the physician decided the pneumothorax was still present and decided to pull the catheter out to examine it.Upon inspection, the clinician noticed that the sideports were clogged with blood.The device was then replaced with a standard 8fr chest tube and the pneumothorax resolved.The complaint device was in place from 13apr2024 15:08 to 14apr2024 13:06.No other adverse effects were reported due to this event.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures and instructions for use (ifu) of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that that controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: this product is supplied with an instructions for use (ifu) pamphlet, c_t_ppd_rev6.Instructions for use: 8.) introduce the catheter over the wire guide.Note: the wire guide should always extend beyond the catheter tip.9.) advance the catheter into position.Remove the wire guide and attach the multipurpose adapter to the catheter.How supplied: upon removal from package, inspect to ensure no damage has occurred.Evidence gathered upon review of the dmr, ifu, dhr and with no product return, cook was not able to find evidence suggesting the product was manufactured out of specification.There is no evidence of nonconforming product in house or in the field.Based on the information provided, no product returned and the results of our investigation, a definitive cause for the failure could not be established.It is possible that the patient condition, drain selection or positioning caused the failure to drain.It is not known if the patient was on any medication that could have led to blood clotting within the device.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19242934
Report Number1820334-2024-00614
Device Sequence Number6967999
Product Code GBX
UDI-Device Identifier00827002557147
UDI-Public(01)00827002557147(17)260728(10)15583860
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Model NumberG55714
Device Catalogue NumberC-PPD-600-WCE-IMH
Device Lot Number15583860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer05/14/2024
08/26/2024
10/07/2024
10/29/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/17/2024
09/23/2024
10/17/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown